MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7308
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the covid-19 pandemic, the investigation for this event will be delayed.We will however, send the follow-up report as soon as our laboratory services are able to return to normal.The patient/family was the initial reporter, so personal information was not entered.No information was captured as the customer's weight was not provided.
 
Event or Problem Description
The customer reported that he took metformin and later performed blood glucose tests on his contour next ez meter and obtained readings of 361 mg/dl at 7:02 a.M.And 146 mg/dl at 7:05 a.M.Another testing was performed on a different meter at 7:05 a.M.And a reading of 120 mg/dl was obtained.There was no allegation of an adverse event.The customer was advised to return the device for evaluation.Replacement meter kit and test strips were sent to the customer.
 
Additional Manufacturer Narrative
The customer did not return the device for evaluation.Therefore, the in-house contour next ez meter was tested with the in-house contour next test strips from lot # 9cpeg09a using a blood sample, which gave a satisfactory performance.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla, ny
MDR Report Key10091891
Report Number1810909-2020-00268
Device Sequence Number14304377
Product Code NBW
UDI-Device Identifier10301937308502
UDI-Public10301937308502
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111268
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 05/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2021
Device Model Number7308
Device Catalogue Number7308
Device Lot Number9CPEG09A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/01/2020
Supplement Date Received by Manufacturer01/21/2021
Initial Report FDA Received Date05/27/2020
Supplement Report FDA Received Date01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR